MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229307
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of the device found that visually, the device was returned in a large zip lock bag.The tube had traces of contamination noted inside the proximal end of the tube, on the cuff and middle of the tube.There were surgical tape and clear plastic wrapped around the tube when returned.There was a presence of liquid found inside the adapter.The continuity check was performed and electrically, the resistance of each lead shall be between 1.7 ohms and 3.7 ohms and actual measurements were, red (3.4 ohms), red with clear tube (3.3 ohms), blue (3.4 ohms), and blue with clear tube (3.5 ohms), all electrodes within specification.Functionally, a syringe was used to inject 20cc of air into the cuff, and cuff inflated/deflated with no issues.There were no signs of leakage.For further analysis inflated cuff and pilot balloon were submerged (at separate times) under the water for leakage observation and still there was no leakage found.The device was connected to the nim system and both, electrode check, and functional test passed.There were no issues found.In the returned condition, there was no out of specification condition that was related to the comp laint.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that no emg signal was detected during the operation, there is no improper operation, and there was no muscle relaxation throughout the operation.After the endotracheal tube was pulled out, cuff leakage was found.There was no wave form displayed on the monitor when attempting to stimulate the nerve.Postoperative laryngoscopy found that the vocal cord movement was normal and the recurrent laryngeal nerve was not damaged.The procedure was completed without using the device.There was no patient impact.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21443913
Report Number1045254-2025-00551
Device Sequence Number17971932
Product Code ETN
UDI-Device Identifier00643169789531
UDI-Public00643169789531
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2026
Device Model Number8229307
Device Catalogue Number8229307
Device Lot Number0225151071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Initial Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown